I went through a laser TURP on 12/15. Today they removed the catheter and after urinating twice in the hospital, I have had no urge to go since. I have however, been freely leaking constantly for about 5 hours. I have leaked volumes of urine. My question is:
Is this leaking normal?
What is the usual recovery period if any?
Is there anything you can recommend I do to relieve some of the symptoms?
What are the chances this is going to be a permanent problem?
Thank you for any help you can provide.
Incontinence is a known side effect of the TURP - occurring in about 2 percent of patients. Most cases will resolve over weeks - but can vary depending on the patient.
You may want to ensure there is no other cause of the incontinence - for instance, you can obtain a urinalysis to ensure infection isn't present.
There is a possibility this may not resolve - but cannot comment on the exact number without evaluation.
I would discuss this with your urologist.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.